Depersonalization Support Forum banner

1 - 20 of 27 Posts

·
Registered
Joined
·
1,726 Posts
Discussion Starter · #1 ·
did i feel good !!!

just to prove this was no placebo effect,what i usually get prescribed is blisters of klonopin(clonazepam) in 0.5mg doses and i take 2 tablets each morning along with 40mg of celexa (citalopram)
so i wake up this morning around 6 am wanting to use the bathroom my usual anxiety was prominent as it has been for the past 3 years....so i use the toilet wash my hands pour a glass of water and pop my tablets...then around 20 minutes later i feel absolutely WONDERFUL! no anxiety whatsover and i soon dropped off to sleep and woke up at 3pm ...
so ive slept from midnight until 6am =6 hours...then 6am until 3pm=9 hours total = 15 hours
so just before i pop upto the pub i like to get myself sorted for the next day...clothes,things to do,get my meds ready...then i notice that the blisters of klonopin are infact 2mg each so this morning rather than take my 1mg ive ingested 4mg...but for the first time in years i felt no/zilch anxiety in my system....i dont care about how addictive these meds are but it gave me that freedom and it was wonderful,im going to go back to my normal 1mg a day but i do feel that hitting this 4mg point did the job...
 
G

·
I was afraid to reply, lol....didn't want to anger everyone.

But IF I had replied, I probably would have said that yes, that is exactly what I've been trying to tell you. The brain has been not getting ENOUGH of the tranquilizer and instead, is only being teased every day with a taste, but not enough to calm you down.

Everyone thinks that a LITTLE bit of a benzo is a safer idea than a larger dose. It's just incorrect. Either TAKE it or don't take it, but playing teasing games with the brain is only going to make it produce panic attacks and increased obsessive dp.

Peace,
Janine
 

·
Registered
Joined
·
663 Posts
Janine,

Jc isnt "teasing" his brain with a small dose of tranquilizer. Hes on 1 mg of Klonopin which is the equivalent to 20mg of valium. Do you feel that 20mg of valium is just "teasing" his brain? My guess hes tolerant(and dependent) to his initial dose of 1mg and now hes just newly discovered he needs more to get the inital effect. Hes probably been in tolerance withdrawal for some time and it might be adding to his mental distress. Now hes taken 4mg which is the equivalent to 80mg of valium(is this teasing also?). I smell addiction a brewin'

Joe
 

·
Registered
Joined
·
774 Posts
My thoughts are that I feel ok on .25 of xanax. When I take more I get high and yeah it feels good but it's not natural to feel this way all the time. I think we should be apsiring to feel "OK" not high. Big difference. Lay off the 4mg jc. You have an addictive personality.
 

·
Registered
Joined
·
663 Posts
Problem is Jc might not feel "high" on 4 mg of klonopin, if hes in severe tolerance to his initial dose of 1mg, it might be what he "needs" to just feel normal. I agree that anyone who has an addiction prone chemistry, which includes myself, should stay far away from addictive drugs like benzos. Drinking alcohol with benzos only speeds up the tolerance process, not to mention it can put you in a coma or kill you.

Joe
 

·
Registered
Joined
·
663 Posts
What is an addictive personality? Im talking about physiological addiction. Wether a person becomes physically dependent to addictive substances such as benzos, is just the luck of the draw. You wont know till your addicted. Ive read reports tho, that claim its like a 50/50 chance. How somebody could come up with a figure like that is beyond me. Ive also read that over 1500 people will become addicted to xanax each day.

Joe
 

·
Registered
Joined
·
663 Posts
The first sign is a drop in the drugs performance. If it no longer works like it did and an increase helps, its a sure sign of tolerance which means your hooked. Tolerance is neurological changes that occur to overcome the drugs effects. Tolerance and addiction go hand in hand. Its the changes that occur in the brain(tolerance) that cause all the hell when you try to come off. Some people enter withdrawal even before they ever come off the drug(tolerance withdrawal). Thats why people have to taper benzos very slowly..to allow the brain to readjust as the drug is being removed. Cold turkey or a rapid withdrawal can cause seizures, psychosis and even death.

Joe
 

·
Registered
Joined
·
663 Posts
I forgot to add that if you quit the drug and it makes you go completely insane, shit your pants, vomit on yourself, have seizures and hallucinations, and have a very strong urge to hurl yourself headfirst into a brick wall, its a good sign that your addicted.
 

·
Registered
Joined
·
1,726 Posts
Discussion Starter · #14 ·
could be the same on all accounts...its like a cocaine addict will need more and more to cop a buzz,its like an alcoholic will eventually need more than just weak beer to feel normal,its like someone will need more than just the one cup of coffee in the morning to feel normal...ithink we are all addicts in one way
 
G

·
Well, I have my own personal experience with Xanex for what it's worth. I am a recovering alcoholic/addict and have taken Xanex on an as needed basis for up to a month at a time. At first it takes anywhere from 1 mg or a little less, 3 x day until my anxiety decreases. Then I slowly take less and less until I can tell I don't need it anymore. The only thing I noticed when I stop completely is a bit of insomnia and my skin felt a little itchy like my nerves where waking up, but it only lasted for a couple nights and was just barely irritating.

I don't know if this helps. I know we seem to all be afraid of addiction. I feel that benzo's are wonderful for anxiety dp/dr. With the guidance of your Dr., I feel that you can make a wise choice on how to go forward with your treatment. You may be building a tolerance or you might need more to get your anxiety to go away. Talk to your Dr. and let us know.

Carla
 

·
Registered
Joined
·
663 Posts
Im very suprised that any doctor will prescribe xanax to somebody who has had chemical dependency issues. Your simply trading one addiction for another. Its a recipe for disaster. Xanax is one of the most addictive drugs ever made and once severely dependent has one of the most brutal and lenghthiest withdrawal syndromes there is.
 
G

·
My obgyn has studied anxiety issues and depression for years. She is VERY knowledgable and I trust her. I have never been addicted to Xanex. I have ONLY used it as I needed it. My Dr. feels it is crule to not give Xanex to someone who suffers from anxiety. It works so well.

Let's remember here: WE ARE NOT DOCTORS AND ONLY CAN GIVE OUR OPINIONS. I'd hate to scare the heck out of someone who is currently taking a benzo because they think one of the posters here has the ultimate answer.

Thank you,
Carla
 

·
Registered
Joined
·
134 Posts
A benzodiazipine is a suitable alternative to alcohol addiction because alcohol taken long term leads to liver disease, cirrhosis, cancers, dementia, memory problems, crime, problems with digestion and ultimately death as I found out with my father. Whereas a benzodiazipine substitute has relatively little side effects allows you to function and unless taken in over dose will not kill you.
 

·
Registered
Joined
·
134 Posts
A benzodiazipine is a suitable alternative to alcohol addiction because alcohol taken long term leads to liver disease, cirrhosis, cancers, dementia, memory problems, crime, problems with digestion and ultimately death as I found out with my father. Whereas a benzodiazipine substitute has relatively little side effects allows you to function and unless taken in over dose will not kill you.
 

·
Registered
Joined
·
663 Posts
You forgot to add that benzodiazpenes are much more potent than alcohol, and are much more addictive. In alcohol support groups, benzos are called frozen booze or a six pack in a pill. Substituting benzos for alcohol is like jumping out of the frying pan and into the fire. The withdrawal can include seizures, psychosis and even death. I was a raging alcoholic for 3 years and quit. I had little or no withdrawal. I took a therapuetic dose of klonopin for 9 months and quit cold turkey and almost died(literally). It took many months for the worst of the withdrawal to subside. Ill take alcohol wd over benzo wd any day.

Joe
 
1 - 20 of 27 Posts
Top